Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 1, NWS Jackson, KY

February 25, 2011Whitley County, Kentucky

NWS Jackson, KY issued this river flood warning at Feb 25, 2011, 5:43 AM EST for Whitley County, Kentucky. It took effect at Feb 25, 2011, 4:00 PM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 5:43 AM EST (10:43 UTC)
In effect from
Feb 25, 2011, 4:00 PM EST
Expired
Feb 26, 2011, 10:27 PM EST
In force
30 hr
Issued by
NWS Jackson, KY
Flood severity
Minor

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Williamsburg (WLBK2).

Action stage
17 ft
Minor stage
21 ft
Moderate stage
27.5 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WGUS43 KJKL 251043
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
543 AM EST FRI FEB 25 2011

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG

HEAVY RAINFALL RANGING FROM AROUND 1.25 INCHES TO OVER THREE INCHES
HAS FALLEN ACROSS THE CUMBERLAND RIVER BASIN DURING THE PAST 24 HOURS.
AS THIS WATER COLLECTS INTO THE CUMBERLAND RIVER FROM THE SMALLER
STREAMS AND CREEKS IT IS LEADING TO A RISE INTO FLOOD OF THE CUMBERLAND
RIVER AT WILLIAMSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 530 PM THIS EVENING.

&&

KYC235-252243-
/O.NEW.KJKL.FL.W.0001.110225T2000Z-110226T2200Z/
/WLBK2.1.ER.110225T2000Z.110226T0600Z.110226T1600Z.NO/
543 AM EST FRI FEB 25 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* FROM THIS AFTERNOON TO SATURDAY AFTERNOON.
* AT  5:07 AM FRIDAY THE STAGE WAS 15.6 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO A CREST NEAR 22.7 TONIGHT. THE RIVER SHOULD
  FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.

$$
6 follow-up statements
178 
WGUS83 KJKL 251821
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
121 PM EST FRI FEB 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.HEAVY RAINFALL RANGING FROM 1.25 INCHES TO OVER 3 INCHES FELL 
ACROSS THE CUMBERLAND BASIN FROM THURSDAY INTO THURSDAY NIGHT.
THIS HAS LED TO SIGNFICANT RISES ALONG THE CUMBERLAND RIVER
AT WILLIAMSBURG. THE RIVER IS FORECAST TO GO ABOVE FLOOD
STAGE BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 PM THIS EVENING.

&&

KYC235-260621-
/O.EXT.KJKL.FL.W.0001.110225T2100Z-110227T2200Z/
/WLBK2.1.ER.110226T0100Z.110226T1800Z.110227T1800Z.NO/
121 PM EST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* UNTIL SUNDAY AFTERNOON.
* AT  1:00 PM FRIDAY THE STAGE WAS 19.2 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 23.0 FEET BY EARLY SATURDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.
THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 
2010.

$$

SBH
391 
WGUS83 KJKL 260028
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
728 PM EST FRI FEB 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.HEAVY RAINFALL...RANGING FROM 1.25 INCHES TO OVER 3 INCHES...FELL 
ACROSS THE CUMBERLAND  BASIN FROM THURSDAY INTO THURSDAY NIGHT. 
THIS HAS LED TO SIGNIFICANT RISES ALONG THE CUMBERLAND RIVER AT 
WILLIAMSBURG. THE RIVER IS NOW ABOVE FLOOD STAGE AND IS FORECAST 
TO CREST AT NEAR 22.2 FEET BY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 2 AM EST EARLY SATURDAY MORNING.

&&

KYC235-261228-
/O.CON.KJKL.FL.W.0001.000000T0000Z-110227T2200Z/
/WLBK2.1.ER.110225T2310Z.110226T1200Z.110227T1600Z.NO/
728 PM EST FRI FEB 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 7:00 PM FRIDAY THE STAGE WAS 21.1 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY
  MORNING.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.

THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 4 2010.

$$
655 
WGUS83 KJKL 260635
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
135 AM EST SAT FEB 26 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.HEAVY RAINFALL FELL ACROSS THE CUMBERLAND BASIN FROM THURSDAY 
INTO THURSDAY NIGHT. THIS LED TO SIGNIFICANT RISES ALONG THE 
CUMBERLAND RIVER AT WILLIAMSBURG. THE RIVER IS ABOVE FLOOD STAGE 
AND IS FORECAST TO CREST NEAR 22.4 FEET EARLY THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 am.

&&

KYC235-261835-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-110227T1038Z/
/WLBK2.1.ER.110225T2310Z.110226T1200Z.110227T0438Z.NO/
135 AM EST SAT FEB 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT  1:00 AM SATURDAY THE STAGE WAS 22.2 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET EARLY
  THIS MORNING. THE RIVER should FALL BELOW FLOOD STAGE SATURDAY 
  NIGHT.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.

THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 4 2010.
$$
567 
WGUS83 KJKL 261259
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
759 AM EST SAT FEB 26 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.HEAVY RAINFALL CAUSED THE RIVER AT WILLIAMSBURG TO RISE ABOVE 
FLOOD STAGE. THE RIVER WAS AT 22.7 FEET AT 7 AM AND WAS NEAR CREST.
THE RIVER SHOULD BEGIN TO FALL LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 3 PM.

&&

KYC235-270059-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-110227T1314Z/
/WLBK2.1.ER.110225T2310Z.110226T1130Z.110227T0714Z.NO/
759 AM EST SAT FEB 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT  7:00 AM SATURDAY THE STAGE WAS 22.7 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WAS NEAR CREST EARLY THIS MORNING AND 
  SHOULD BEGIN TO FALL LATER TODAY.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.
THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 
2010.

$$
514 
WGUS83 KJKL 261907
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
207 PM EST SAT FEB 26 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.HEAVY RAINFALL THIS WEEK CAUSED THE CUMBERLAND RIVER AT
WILLIAMSBURG TO RISE ABOVE FLOOD STAGE. THE RIVER CRESTED 
EARLY SATURDAY AND IS BEGINNING TO FALL...BUT IS EXPECTED 
TO REMAIN ABOVE FLOOD STAGE THROUGH EARLY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS
FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM THIS EVENING.

&&

KYC235-270707-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-110227T1600Z/
/WLBK2.1.ER.110225T2310Z.110226T1130Z.110227T1000Z.NO/
207 PM EST SAT FEB 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT  1:00 PM SATURDAY THE STAGE WAS 22.5 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  EARLY SUNDAY.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.
THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 4 2010.

$$
109 
WGUS83 KJKL 270327
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1027 PM EST SAT FEB 26 2011

...THE FLOOD WARNING IS CANCELLED FOR THE CUMBERLAND RIVER AT 
WILLIAMSBURG...

.HEAVY RAINFALL THIS WEEK CAUSED THE CUMBERLAND RIVER AT
WILLIAMSBURG TO RISE ABOVE FLOOD STAGE. THE RIVER HAS NOW FALLEN 
BELOW FLOOD STAGE.

&&

KYC235-270357-
/O.CAN.KJKL.FL.W.0001.000000T0000Z-110227T0327Z/
/WLBK2.1.ER.110225T2310Z.110226T1130Z.110227T0104Z.NO/
1027 PM EST SAT FEB 26 2011

THE FLOOD WARNING IS CANCELLED FOR THE CUMBERLAND RIVER AT 
WILLIAMSBURG.
* AT 10 PM SATURDAY THE STAGE WAS 20.6 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 8 PM SATURDAY.
* THE RIVER WILL CONTINUE TO FALL...DROPPING TO AROUND 18 FEET BY
  SUNDAY EVENING.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 25, 3:56 AM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 25, 3:56 AM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
356 AM EST FRI FEB 25 2011

.SHORT TERM.../TODAY THROUGH SATURDAY NIGHT/...UPDATED

A SFC LOW WAS LOCATED OVER NORTHCENTRAL KY EARLY THIS MORNING WITH
THE TRAILING COLD FRONT IN THE VICINITY OF THE INTERSTATE 75 CORRIDOR.
THE MAIN BAND OF SHOWERS IS NOT EXITING THE EASTERN PART OF THE
CWA...THOUGH ADDITIONAL SHOWERS WERE OCCURRING BEHIND THE FRONT IN
ADVANCE OF THE UPPER LEVEL SHORTWAVE.

THE SFC LOW WILL MOVE INTO THE MID ATLANTIC STATES EARLY THIS MORNING
WITH THE UPPER LEVEL TROUGH MOVING ACROSS THE AREA THIS MORNING. COLD
ADVECTION IS EXPECTED BEHIND THE LOW TODAY AND THIS SHOULD LEAD TO
DAYTIME HIGHS OCCURRING AROUND OR SHORTLY AFTER SUNRISE...THEN TEMPS
FALLING OFF TOWARD THE MID AND UPPER 30S BY AFTERNOON IN MOST AREAS
AND LOWER 40S IN THE FAR SE. THE LOW LEVEL FLOW WILL HAVE AN UPSLOPE
COMPONENT INTO THE AFTERNOON HOURS AND MODEL TIMEHEIGHT SECTIONS AND
FORECAST SOUNDINGS INDICATE LINGERING LOW LEVEL MOISTURE BELOW ABOUT
850 MB. THE COLD ADVECTION WILL LEAD TO FAIRLY STEEP LAPSE RAGES
BELOW 850 MB AND LIKELY SOME UPSLOPE/INSTABILITY SHOWERS. THE CONCERN
REMAINS THAT SOME OF THE STRONG MOMENTUM COULD BE MIXED DOWN THROUGH
THE MORNING INTO THE EARLY AFTERNOON HOURS AND GUSTS UP TO AROUND 40
MPH OR SO OR IN THE LAKE WIND ADVISORY CRITERIA RANGE COULD OCCUR. WE
OPTED TO EXTEND THE LAKE WIND ADVISORY FOR A COUPLE OF HOURS LONGER
UNTIL WINDS ALOFT SLACKEN ABOUT 18Z AND ALSO BE BETTER MATCH WIND
ADVISORIES FROM SURROUNDING WFOS. THERE WILL LIKELY BE LITTLE TO NO
ICE IN THE CLOUDS PER MODEL DATA...WITH LINGERING UPSLOPE PRECIP LIKELY
FALLING AS JUST LIGHT RAIN OR DRIZZLE IN MOST CASES. HOWEVER...UPSTREAM
OBS OF SOME LIGHT SNOW IN IL AND IN AND POSSIBLE SATURATION TO ABOUT
-8C LEAD US TO CONTINUE THE MENTION OF SNOW IN WITH THIS AS WELL.
HOWEVER...WITH WARM GROUND...TEMPS ABOVE FREEZING...AND VERY LIGHT
PRECIPITATION NO ACCUMULATION IS EXPECTED.

HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT AND SHOULD
LEAD TO THINNING OUT OF THE LOW CLOUDS JUST IN TIME FOR SOME HIGH
CLOUDS TO MOVE IN FROM THE WEST. CONFIDENCE IN HOW LONG THE LOW
CLOUDS WILL LINGER LEADS ME TO NOT DROP OFF MIN T WELL INTO THE 20S
FOR VALLEY LOCATIONS. IN FACT...PATCHY FOG WILL PROBABLY DEVELOP AT
LEAST IN THE RIVER VALLEYS WITH THE WET GROUND IN PLACE.

SFC HIGH PRESSURE SHIFTING TO THE EASTERN SEABOARD AND UPPER LEVEL
RIDGING SHOULD LEAD TO A MIX OF SUN AND CLOUDS FOR SAT AND TEMPS
RISING ABOVE NORMAL. THE UPPER LEVEL RIDGING SHOULD HELP HOLD PRECIP
FROM A SYSTEM PASSING BY TO THE NORTH AND IN ADVANCE OF A DEVELOPING
SYSTEM IN THE PLAINS AT BAY THROUGH THE END OF THE PERIOD.

.LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED

THE FORECAST MODELS WERE OUT OF SYNCH WITH REGARDS TO THE TIMING OF
A STRONG WEATHER SYSTEM SUNDAY AND MONDAY OF NEXT WEEK. WITH THE
MODELS ALL BEING SLOWER OR FASTER THAN ONE ANOTHER...AND WITH
DIFFERENT ORIENTATIONS OF THE EXPECTED FRONTAL BOUNDARIES...MADE
ONLY MINIMAL CHANGES TO THE DAYS 3-7 OF THE FORECAST. THE PRIMARY
CHANGE MADE WAS TO INCREASE PRECIPITATION CHANCES FOR SUNDAY AND
SUNDAY NIGHT ACROSS THE ABOARD...BASED ON THE INCREASED POPS IN THE
LATEST HPC AND MEXMOS GUIDANCE. MADE CORRESPONDING CHANGES TO THE
QPF AND WEATHER GRIDS. OTHER THAN A FEW TWEAKS HERE AND THERE TO
WINDS...TEMPERATURES...AND SKY COVER...THE REST OF THE FORECAST WAS
IN GOOD SHAPE ALREADY. IT STILL APPEARS THAT A FAIRLY STRONG AND
WELL ORGANIZED AREA OF LOW PRESSURE WILL BRING SHOWERS AND
THUNDERSTORMS TO EASTERN KENTUCKY SUNDAY AND MONDAY. THE QUESTION
WILL REMAIN EXACTLY WHEN WILL THE SHOWERS AND STORMS MOVES ACROSS
THE FORECAST AREA. THE FORECAST THEN LOOKS DRY FROM THURSDAY.
ANOTHER WEATHER SYSTEM IS THEN PROGGED TO MOVE OUT OF THE PLAINS AND
PERHAPS ACROSS THE OHIO VALLEY TOWARDS THE END OF NEXT WEEK.

&&

.AVIATION.../00Z TO 24Z/

THE POTENT STORM SYSTEM IS BREWING OVER THE CENTRAL MISSISSIPPI BASIN
AND HAS SPAWNED A WARM FRONT THAT IS LIFTING SLOWLY NORTH THROUGH
KENTUCKY. LIGHT TO MODERATE RAINS ARE FALLING ALONG AND NORTH OF THIS
BOUNDARY WITH LOWER CIGS AND VIS. TO THE SOUTH...THE PCPN IS
TAPERING OFF WHILE CIGS RISE AND VIS IMPROVES. A TRANSITION WILL TAKE
PLACE THIS EVENING AS THE FRONT LIFTS NORTH IN CONJUNCTION WITH THE
APPROACH OF THE MAIN LOW AND ITS STRONG COLD FRONT. THIS RESPITE FROM
THE POORER AVN CONDITIONS WILL BE QUITE BRIEF...THOUGH...AS THE LOW
AND ITS FRONT SWARMS INTO EAST KENTUCKY LATER TONIGHT WITH LOW CIGS
AND VIS. EMBEDDED THUNDERSTORMS WILL BE POSSIBLE AS WELL THIS EVENING
ALONG THE STRENGTHENING WARM FRONT AND ALSO AS ISOLATED CELLS TO ITS
SOUTH. HAVE ADDED THIS TO THE TAFS AND GRIDS. AN ADDITIONAL CONCERN
IS THE HIGH WINDS JUST OFF THE SURFACE THAT WILL HAVE TROUBLE MIXING
DOWN UNTIL THE FRONT GETS CLOSER. FOR THIS REASON HAVE CONTINUED THE
LLWS IN ALL THE TAFS WELL INTO THE NIGHT. WINDS WITH THE ACTUAL FRONT
WILL ALSO BE GUSTY...BUT THE WIND DIRECTIONS SWITCH TO THE WEST
SHOULD SIGNAL THE START OF IMPROVING AVN CONDITIONS WITH CIGS RISING
AT LEAST TO MVFR ALONG WITH VIS...THOUGH SCATTERED LIGHT SHOWERS WILL
STILL BE AROUND THROUGH THE MORNING HOURS OF FRIDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...JP
LONG TERM...AR
AVIATION...AR
Hazardous weather outlook, Feb 25, 4:26 AM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
426 AM EST FRI FEB 25 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
426 AM EST FRI FEB 25 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PORTIONS OF THE MAIN STEM OF THE KENTUCKY RIVER AS WELL AS PORTIONS
OF THE CUMBERLAND AND RED RIVERS ARE EXPECTED TO RUN HIGH THROUGH
TONIGHT.

SOUTHWEST TO WEST WINDS AT 15 TO 25 MPH EARLY THIS MORNING WITH
GUSTS AS HIGH AS 35 TO 45 MPH ARE EXPECTED THROUGH EARLY AFTERNOON.
HIGH WINDS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME
TREES TO TOPPLE.

SNOW MAY MIX IN WITH RAIN SHOWERS TODAY...ESPECIALLY NEAR AND TO THE
NORTH OF THE INTERSTATE 64 CORRIDOR AND ON THE RIDGETOPS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY
MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS
ARE ALSO EXPECTED WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR TREES THAT MAY HAVE BLOWN
DOWN ON THURSDAY NIGHT.

JP

In the hours before

Special weather statement, Feb 25, 2:13 AM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
213 AM EST FRI FEB 25 2011

KYZ088-107-110-113-115-117>120-250745-
JOHNSON-MARTIN-FLOYD-PIKE-KNOTT-PERRY-LESLIE-LETCHER-HARLAN-
213 AM EST FRI FEB 25 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 245 AM EST FRIDAY MORNING...

   EXTREME SOUTHEASTERN JOHNSON...
   SOUTHERN MARTIN...
   FLOYD...
   PIKE...
   EASTERN KNOTT...
   SOUTHEASTERN PERRY...
   EXTREME EAST CENTRAL LESLIE...
   LETCHER AND
   HARLAN.

AT 212 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRESTONSBURG TO 7 MILES SOUTH OF HARLAN...MOVING EAST
AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PREMIUM AROUND
215 AM EST...MOREE AROUND 220 AM EST...WHITEPOST AROUND 230 AM
EST...ROCKHOUSE AROUND 235 AM EST...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 TO 50
MPH...AND FREQUENT LIGHTNING IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST FRIDAY
MORNING FOR SOUTHEASTERN KENTUCKY.

KAS
Local storm report, Feb 25, 5:22 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
522 AM EST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     FLOOD            MORRILL                 37.52N 84.20W
02/25/2011                   JACKSON            KY   LAW ENFORCEMENT

            WATER HAD BACKED UP OUT OF ROADSIDE DITCHES AND ACROSS
            HWY 421 IN THE MORRILL AREA ON BOTH SIDES OF THE
            ROCKCASTLE JACKSON COUNTY LINE.

&&

AR
Local storm report, Feb 25, 5:25 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
525 AM EST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     MONTICELLO              36.84N 84.85W
02/25/2011                   WAYNE              KY   LAW ENFORCEMENT

            A SCREEN DOOR WAS TORN FROM A HOME ALONG HWY 92E IN
            MONTICELLO. A NUMBER OF POWER OUTAGES WERE ALSO REPORTED
            IN AND AROUND MONTICELLO. MULTIPLE TREES HAD BEEN BLOWN
            DOWN ON HWYS 90E AND 92E IN MONTICELLO.

&&

AR
Local storm report, Feb 25, 5:29 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
529 AM EST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLOOD            MONTICELLO              36.84N 84.85W
02/25/2011                   WAYNE              KY   LAW ENFORCEMENT

            WATER HAD BACKED UP AND ONTO HWY 92E IN MONTICELLO. THE
            LAST REPORT OF FLOODING WAS RECEIVED AROUND 430 AM BY THE
            COUNTY DISPATCH OFFICE.

&&

AR
Local storm report, Feb 25, 5:30 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
530 AM EST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     WILLIAMSBURG            36.74N 84.17W
02/25/2011                   WHITLEY            KY   LAW ENFORCEMENT

            SOME SMALL TREES WERE BLOWN DOWN ALONG HWY 92E NEAR
            MONTICELLO.

&&

AR
Local storm report, Feb 25, 5:40 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
540 AM EST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLOOD            WILLIAMSBURG            36.74N 84.17W
02/25/2011                   WHITLEY            KY   LAW ENFORCEMENT

            SOME MINOR FLOODING WAS REPORTED ALONG HWY 25W JUST NORTH
            OF WILLIAMSBURG.

&&

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 12:23 AM ESTSevere Thunderstorm WarningJKLJackson, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more52 min
Feb 25, 12:38 AM ESTFlash Flood WarningJKLJackson, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more6 hr
Feb 25, 12:48 AM ESTAreal Flood AdvisoryJKLBath, Estill, Fleming, Jackson, Menifee, Montgomery and 2 more6 hr
Feb 25, 1:10 AM ESTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Lee, Leslie and 1 more5 hr
Feb 25, 1:21 AM ESTAreal Flood AdvisoryJKLBreathitt, Elliott, Johnson, Magoffin, Morgan, Perry and 1 more5 hr
Feb 25, 1:25 AM ESTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Perry35 min
Feb 25, 1:51 AM ESTFlash Flood WarningJKLBell, Harlan, Knox5 hr
Feb 25, 5:07 AM ESTRiver Flood AdvisoryJKLLee27 hr
Feb 25, 5:07 AM ESTRiver Flood AdvisoryJKLEstill52 hr
Feb 25, 5:07 AM ESTRiver Flood AdvisoryJKLEstill, Powell50 hr
Feb 25, 6:30 AM ESTAreal Flood WarningJKLJackson, Rockcastle4 hr
Feb 25, 10:07 AM ESTRiver Flood AdvisoryJKLKnox26 hr
Feb 25, 12:03 PM ESTRiver Flood AdvisoryJKLBell7 hr

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.